MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE PROX EVEROLIMUS ELUTING RX CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE PROX EVEROLIMUS ELUTING RX CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1076300-15
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the stent delivery system was advanced resistance was met with the mildly tortuous and heavily calcified anatomy resulting in the reported failure to advance and the reported difficult to remove.There is no indication of a product quality issue with respect to manufacture, design or labeling.The xience prox is currently not commercially available in the u.S.; however, it is similar to a device sold in the u.S.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous and heavily calcified lesion in the mid left anterior descending artery (lad).Following pre-dilatation with a couple of balloon catheters, a 3.0x15mm xience prox stent delivery system (sds) was advanced in the lad; however, the sds failed to cross due to the anatomy.The stent became stuck in a curve of the lad and the stent could not be moved.It was assumed that there was a high grade of stenosis so the stent was deployed with a good result.Additional pre-dilatation was performed and a non-abbott stent was implanted.There was residual stenosis in the non-abbott stent; therefore, another stent was placed in between.The procedure was successfully completed with post-dilatation and the patient outcome was good.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
XIENCE PROX EVEROLIMUS ELUTING RX CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6804839
Report Number2024168-2017-06798
Device Sequence Number16180613
Product Code NIQ
UDI-Device Identifier08717648199189
UDI-Public08717648199189
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1076300-15
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2017
Initial Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1